Jump to content

radiation treatment


Guest Deb

Recommended Posts

How long after one starts radiation treatment can relief be felt? I started radiation treatment to my left rib area a week ago and so far I am not feeling much relief from the pain. Today I felt nausiated when I got home so I laid around for most of the day. I am feeling a little better (nausia).

I was told I should expect some relief within the first week. I have 5 more treatments and I can't wait for this pain to leave me. I woke this morning and I thought if I breathed to hard I would faint. It hurts under my breast at times and the original pain started in the back area. It is my 6th rib area, but why would it move to the front? Any thoughts or suggestions?

Deb

Link to comment
Share on other sites

I am taking Vicodin and 600mg Advil for pain. As soon as the drugs wear off it is back to the pain. I wanted to see if the radiation was doing any good so I didn't take anything during the night last night. I will see the radiation doctor on Monday and I will see if maybe I might need more treatments, I am only scheduled for 5 more treatments.

Link to comment
Share on other sites

HI DEB,I had 35 radiation teatments to my 1 remaining lung along with chemo at the same time.I was fortunate as I didn't have a lot of pain.But I did have everything else I think,problem being I didn't know what was from rad. or what was from chemo.The BRIGHT SIDE is that the two combined were so far very sucessful.There was a lot of fatigue and sick tummy and you name it but it was worth it so far.HANG IN THERE.

Link to comment
Share on other sites

Hi Deb,

My dad also had alot of pain from radiation, and it DOES go away. If not during then definitly after. My dad thought that it hurt so bad, it would never go away, but it did. He opted not to take anything for pain, so he did not get relief till it was over, but my Dad is a Pill Phob. Hope you look into some pain management.

Jamie

Link to comment
Share on other sites

Deb

I am so sorry that the radiation has not yet ended your pain. I can only tell your what I can remember from other people who posted, most recently TBone, who I think started to get some relief after 5 days, but like Don says everyone is different. Just keep on the meds and I will pray it all goes away soon.

Love

Elaine

Link to comment
Share on other sites

Deb,

There are probably 2 different things going on here. The first is your original pain complaint and the 2nd is the pain produced by the radiation treatment itself. That probably expalins the change is your perceived location of the pain. Your Dr's should have prepared you for this as they discussed the side effects of the treatment. Radiation is nasty stuff. It injures the tissues through which the beam passes. This produces pain independent of the original condition. Just my opinion, but been there, done that....

Dave S

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.